Dense Fog, Page
- When
- June 26, 2:15 AM EST to 6:35 AM EST
- Where
- Page forecast zone
- Reported by
- AWOS
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Reduced visibilities of one quarter mile or less was reported at LUA.
Light winds and clearing skies under high pressure led to patchy dense fog in the valleys.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
Light winds and clearing skies under high pressure led to patchy dense fog in the valleys.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 25, 7:37 PM EST, 6 hours 38 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Baltimore MD/Washington DC 837 PM EDT Sat Jun 25 2016 .SYNOPSIS... High pressure will build overhead through Sunday. High pressure will move off the coast Sunday night. A cold front will move through the region late Tuesday into Tuesday night. The boundary will remain nearby during the middle and latter portions of the week. && .NEAR TERM /THROUGH SUNDAY/... Tranquil weather under building high pressure. Lows around 60 except upper 60s near the water. Stellar day again tomorrow with plenty of sunshine and low humidities. Moisture returns Mon for a risk of showers and t-storms. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... No rain chances Sunday or Sunday night as high pressure controls the weather in the Mid Atlantic. Highs in the mid 80s will be a degree or two below climo norms. Sunday night will see lows around 60 with the exception of the warmer cities. High pressure continues to control weather in the NE US Monday morning. An approaching cold front...something not always seen at this time of year..will moving into WV Monday afternoon. This may serve as a trigger for thunserstorms in the western part of the forecast area. SPC has placed the western 1/2 of the area in a marginal risk. CAPEs are not overly impressive in model soundings... nor is the wind field. At the moment pulse severe seems the most likely. With the boundary slowly migrating across the area Monday night there will be chances for thnderstorms Monday night. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Given the time of year it wouldn't surprise me if the cold front slated to pass through the region Monday night got hung up over the eastern half of the area. The upper-level jet will be a little stronger so any convection that fires will have some shear to work with on Tuesday. The ECMWF actually keeps the front stalled over the area through Wednesday. Whenever the front slides offshore/weakens, high pressure and seasonably cooler temperatures will follow in its wake and likely persist through the end of the week. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... VFR conditions expected through the evening hours. Light pre-dawn fog will be possible at MRB..and CHO. No problems expected at airports Sunday through Monday morning. Showers/thunderstorms possible later Monday afternoon and night. Sub-VFR possible in any scattered showers or thunderstorms Tuesday into Wednesday (depends if the cold front clears the area or not). Winds ahead of the front will be southerly around 10 knots, then become westerly sometime Wednesday after the front passes. && .MARINE... Winds expected to remain below SCA values through Monday. Thunderstorms will be possible Monday evening/night on the waters. Southerly channeling with Small Craft Advisory level wind gusts will remain possible as long as the cold front remains to the west of the area Tuesday into Wednesday. A period of westerly winds gusting to Small Craft Advisory levels are possible behind the front as well. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...ABW NEAR TERM...LFR SHORT TERM...ABW LONG TERM...DFH AVIATION...LFR MARINE...LFR/ABW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 728 PM EDT SAT JUN 25 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-260945- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 728 PM EDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-260945- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 728 PM EDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 dense fog. Local standard time, as filed.
Reduced visibilities of one quarter mile or less was reported at LUA.
Reduced visibilities of one quarter mile or less was reported at SHD.
Reduced visibilities of one quarter mile or less was reported at 8W2.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2016Every state in 2016This day in weather historyWarnings in Virginia, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644013, 644014, 644012.